Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 84, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 7, 2002, 7:24 AM CDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2002, 7:24 AM CDT (12:24 UTC)
- Expired
- May 7, 2002, 8:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:48 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 7, 3:48 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 348 AM CDT TUE MAY 7 2002 INITIAL CONCERNS CONTINUE TO BE SEVERE WEATHER MAINLY THIS AFTERNOON AND TONIGHT...THEN PRECIP CHANCES WEDNESDAY AND WEDNESDAY NIGHT. BOUNDARY FROM OVERNIGHT THUNDERSTORMS CONTINUES TO FOCUS SOME THUNDERSTORMS AS LOW LEVEL PROFILERS SHOW SOUTH WINDS OF 25 TO 40 KTS RIDING UP OVER IT. LONE CELL IN WABAUNSEE COUNTY LIKELY STILL PRODUCING SOME HAIL BUT UNABLE TO GET ANYTHING OTHER THAN SOME SMALL HAIL REPORTS. MODELS SHOW SURFACE LOW OVER SOUTHWEST KS GRADUALLY DRIFTING EAST AND BOUNDARY TO THE SOUTH LIFTING SLOWLY NORTH. GIVEN EXPECTED CLOUDS....HAVE LOWERED GOING MAXS A TAD BUT STILL 5 TO 10 DEGREES WARMER THAN FWC/MAV NUMBERS. ONCE AGAIN CONSIDERABLE CAPE OVER CWA BY THE AFTERNOON HOURS AND SINCE GOING WITH WARMER TEMPERATURES WILL KEEP POPS IN THE 40 TO 50 PERCENT RANGE FOR THIS AFTERNOON AND MENTION SOME POSSIBLY SEVERE...MAINLY LATE AFTERNOON AND OVERNIGHT EVENT. HPC QPF NEAR AN INCH FOR NORTHERN COUNTIES TONIGHT. SOUTHWEST FLOW ALOFT CONTINUES TO FEED IMPULSE ACROSS BOUNDARY...DURING THE DAY WEDNESDAY...MORE SIGNIFICANT IMPULSE HELPS PUSH COLDFRONT ACROSS AREA. MODELS NOT SHOWING ANYTHING IN THE WAY OF QPF DURING THE DAY BUT STILL AVAILABLE CAPE AND BOUNDARY WOULD WARRANT POPS AND STILL SOME POTENTIAL FOR SEVERE. GOING FORECAST HAS TEMPS AND POPS IN LINE WITH THIS THINKING. ETA AND AVN MODELS SHOWING LINGERING UVV BEHIND FRONT WEDNESDAY NIGHT AND ETA MOVING A STRONGER SHORTWAVE IN NORTHERN STREAM THUS WILL THROW IN SOME 30 POPS FOR WEDNESDAY NIGHT...MAINLY BEFORE MIDNIGHT. FOR THURSDAY AND BEYOND...VERY LITTLE CHANGE TO GOING FORECAST. AVN PUSHING ANOTHER BOUNDARY ACROSS THE AREA SATURDAY INTO SUNDAY AS PER GOING FORECAST. COULD SEE SOME PRECIP CHANCES LINGER INTO MONDAY BUT WILL HOLD OFF FOR NOW. .TOP...NONE FRANTZ
In the hours before
Local storm report, May 7, 1:49 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
149 AM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 AM 7 E ALTA VISTA KS 1.75 INCH HAIL
05/07/02 WABAUNSEESpecial weather statement, May 7, 4:00 AM CDT, 3 hours 24 minutes before
KSZ024-026-035>040-054>056-058-059-070915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 4 AM CDT TUE MAY 7 2002 SEVERE THUNDERSTORM WATCH #244 EXPIRED AT 4 AM FOR THE FOLLOWING COUNTIES... JACKSON JEFFERSON GEARY SHAWNEE WABAUNSEE DICKINSON DOUGLAS MORRIS OSAGE LYON FRANKLIN COFFEY ANDERSON . SOME CITIES NO LONGER IN SEVERE THUNDERSTORM WATCH #244... EMPORIA OTTAWA ABILENE LAWRENCE JUNCTION CITY TOPEKA
Local storm report, May 7, 5:27 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
527 AM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0512 AM SCRANTON KS .88 INCH HAIL
05/07/02 OSAGESpecial weather statement, May 7, 5:41 AM CDT, 1 hour 43 minutes before
KSZ009>012-021>024-026-035>040-054>056-058-059-072200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 541 AM CDT TUE MAY 7 2002 STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED MAINLY THIS AFTERNOON...AND DURING THE EVENING OVER NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. A FRONTAL BOUNDARY OVER SOUTHERN PORTIONS OF THE STATE WILL GRADUALLY WORK NORTHWARD LATER THIS MORNING AND DURING THE AFTERNOON. IN THE HUMID AND UNSTABLE AIR OVER THE EAST...THIS FRONTAL BOUNDARY WILL ACT AS A FOCUS FOR THUNDERSTORMS. WITH THE AID OF AFTERNOON HEATING AND AN UPPER LEVEL DISTURBANCE...SOME OF THE THUNDERSTORMS MAY BE SEVERE. THE MAIN THREAT FROM THE STORMS WOULD BE LARGE HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES COULD NOT BE RULE OUT...ESPECIALLY NEAR THE BOUNDARY. THE MAIN PERIOD OF CONCERN WOULD BE FROM THE MID AFTERNOON THROUGH THE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:10 PM CDT | Severe Thunderstorm Warning | TOP | 50 min | |
| May 6, 7:14 PM CDT | Severe Thunderstorm Warning | TOP | 46 min | |
| May 6, 7:55 PM CDT | Severe Thunderstorm Warning | TOP | 50 min | |
| May 6, 7:59 PM CDT | Severe Thunderstorm Warning | TOP | 31 min | |
| May 6, 8:13 PM CDT | Severe Thunderstorm Warning | TOP | 62 min | |
| May 6, 8:16 PM CDT | Severe Thunderstorm Warning | TOP | 54 min | |
| May 6, 8:39 PM CDT | Severe Thunderstorm Warning | TOP | 51 min | |
| May 6, 9:09 PM CDT | Severe Thunderstorm Warning | TOP | 51 min | |
| May 6, 9:11 PM CDT | Severe Thunderstorm Warning | TOP | 49 min | |
| May 6, 9:40 PM CDT | Severe Thunderstorm Warning | TOP | 50 min | |
| May 6, 9:46 PM CDT | Severe Thunderstorm Warning | TOP | 59 min | |
| May 6, 10:13 PM CDT | Severe Thunderstorm Warning | TOP | 47 min | |
| May 6, 10:18 PM CDT | Severe Thunderstorm Warning | TOP | 57 min | |
| May 6, 10:41 PM CDT | Severe Thunderstorm Warning | TOP | 14 hr | |
| May 6, 10:48 PM CDT | Severe Thunderstorm Warning | TOP | 87 min | |
| May 6, 11:20 PM CDT | Severe Thunderstorm Warning | TOP | 25 min | |
| May 7, 1:41 AM CDT | Severe Thunderstorm Warning | TOP | 49 min | |
| May 7, 2:20 AM CDT | Severe Thunderstorm Warning | TOP | 55 min | |
| May 7, 4:56 AM CDT | Severe Thunderstorm Warning | TOP | 49 min | |
| May 7, 5:04 AM CDT | Severe Thunderstorm Warning | TOP | 41 min | |
| May 7, 9:52 AM CDT | Severe Thunderstorm Warning | TOP | 23 min | |
| May 7, 10:05 AM CDT | Severe Thunderstorm Warning | TOP | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.